MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS HBA1C REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS HBA1C REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6842905
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has concluded that lower than expected vitros hba1c reagent lot 2539-44-3184 results were obtained from two different levels of vitros %a1c performance verifier (pv) fluids on a vitros 5600 integrated system.The most likely assignable cause of the event was an unknown performance issue with vitros hba1c reagent lot 2539-44-3184, pack id 427.All of the vitros hba1c results that met potential health and safety criteria were generated using vitros hba1c reagent lot 2539-44-3184 pack id 427.A quality control review indicates acceptable performance was obtained using vitros hba1c reagent lot 2539-44-3184 prior to pack id 427 being used.The cause of the performance issue with pack id 427 could not be determined.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros reagent lot 2539-44-3184.No diagnostic vitros within-run precision testing to assess instrument performance was performed, therefore, an analyzer performance issue cannot be ruled out as contributing to the event.An ortho field application specialist (fas) went on site and cleaned the microtip area, replaced the photometer lamp, adjusted the export arm, ran a water blank and calibrated vitros hba1c reagent lot 2539-44-3184.However, the customer continued to use pack id 427 and obtained lower than expected results, therefore, it is unknown if the service actions performed by the ortho fas affected a performance issue with the vitros 5600 integrated system.Vitros hba1c reagent lot 2539-44-3184 pack id 427 was loaded on-board the vitros 5600 integrated system for four days which is within the on-board stability specification of is 28 days.Therefore, pack id 427 was within the on-board stability range.Therefore, expired on-board stability did not contribute to the event.No information was provided concerning the storage of pack id 427 prior to loading onboard the vitros 5600 integrated system.Therefore, it is unknown if pack id 427 was stored properly prior to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros hba1c reagent lot 2539-44-3184 results were obtained from two different levels of vitros %a1c performance verifier (pv) fluids on a vitros 5600 integrated system.Vitros %a1c pv i, lot w2392 vitros hba1c results of 4.06 and 4.09 % ngsp vs.The range of means midpoint of 5.73 % ngsp vitros %a1c pv ii, lot x2393 vitros hba1c results of 6.30, 7.55, 7.51 and 7.68 % ngsp vs.The range of means midpoint of 9.30 % ngsp biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower-than-expected vitros hba1c results were obtained from non-patient quality control fluids.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS HBA1C REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24777694
Report Number1319808-2026-00019
Device Sequence Number14968444
Product Code PDJ
UDI-Device Identifier10758750030729
UDI-Public(01)10758750030729(17)261209(11)241209(10)443184
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6842905
Device Lot Number2539-44-3184
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown